MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.Vascular access was obtained via the right femoral artery.The 90% stenosed, concentric and the de novo target lesion was located in the severely tortuous and moderately calcified right coronary artery.After a jr 3.5 non-bsc guide catheter was engaged and a non-bsc guide wire crossed the lesion.A 2.0mm x 12mm quantum maverick balloon catheter was advanced for pre-dilation; however, upon inflation at 10 atmospheres, the balloon ruptured.The device was removed and the procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The balloon was loosely folded with fluid in the inflation lumen, and bloody on the outside.The tip, balloon, markerbands, proximal weld, inner/outer shaft (lumen) were microscopically and visually inspected.Inspection found no damage or irregularities.Functional testing of the device was done by attaching an inflation device (filled with water) to the hub of the catheter and applying positive pressure.The balloon was inflated to 20 atms and held inflation for 5 minutes without leaking or losing pressure.The reported burst was not confirmed.
 
Event or Problem Description

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8334023
Report Number2134265-2019-01192
Device Sequence Number16156622
Product Code LOX
UDI-Device Identifier08714729392637
UDI-Public08714729392637
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2021
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0021737075
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/27/2019
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date02/12/2019
Supplement Report FDA Received Date04/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR